Topological spaces containing compact perfect sets and Prohorov spaces. (English) Zbl 0574.54041

Generalizing the known facts for Borel and Suslin subsets of complete metric spaces, the author proves that if X is either Čech-analytic or first countable Prokhorov-analytic, then X is \(\sigma\)-scattered or contains a compact perfect set. The assertion implies e.g. that every first-countable Prokhorov space is a Baire space, that the Sorgenfrey line is not Prokhorov (neither Prokhorov-analytic). First-countable scattered and \(\sigma\)-scattered spaces are then characterized by means of the Prokhorov property.
Reviewer: M.Hušek


54H05 Descriptive set theory (topological aspects of Borel, analytic, projective, etc. sets)
28A05 Classes of sets (Borel fields, \(\sigma\)-rings, etc.), measurable sets, Suslin sets, analytic sets
54E52 Baire category, Baire spaces
28C15 Set functions and measures on topological spaces (regularity of measures, etc.)
Full Text: DOI


[1] Babiker, A.G.A.G.; Strauss, W., Almost strong lifting and τ-additivity, (), 220-227 · Zbl 0432.28006
[2] El’kin, A.G., A-sets in complete metric spaces, Dokl. acad. nauk SSSR, 175, 517-520, (1967) · Zbl 0168.43703
[3] Engelking, R., General topology, (1977), Polish Scientific Publishers Warzawa
[4] Fremlin, D.H., Čech-analytic spaces, (December 1980), Note of
[5] Graf, S., A measurable selection theorem for compact-valued maps, Manuscripta math., 27, 341-352, (1979) · Zbl 0396.28005
[6] Haydon, R., On compactness in spaces of measures and measurecompact spaces, Proc. London math. soc., 29, 1-16, (1974) · Zbl 0294.28005
[7] Ionescu Tulcea, A.; Ionescu Tulcea, C., Topics in the theory of lifting, (1969), Springer Berlin · Zbl 0179.46303
[8] Knowles, J.D., On the existence of non-atomic measures, Mathematika, 14, 62-67, (1967) · Zbl 0156.06002
[9] Koumoullis, G., Measures of topological spaces, (), (in Greek) · Zbl 0439.28005
[10] Koumoullis, G., Cantor sets in prohorov spaces, Fund. math., 124, 155-161, (1984) · Zbl 0562.54052
[11] Kupka, J.; Prikry, K., The measurability of uncountable unions, Amer. math. monthly, 91, 85-97, (1984) · Zbl 0533.28010
[12] Kuratowski, K., Topology, Vol. I, (1966), Academic Press New York
[13] Mosiman, S.; Wheeler, R.F., The strict topology in completely regular setting; relations to topological measure theory, Canad. math. J., 24, 873-890, (1972) · Zbl 0219.46003
[14] Parthasarathy, K.R.; Rao, R.R.; Varadhan, S.R.S., On the category of indecomposable distributions on topological groups, Trans. amer. math. soc., 102, 200-217, (1962) · Zbl 0104.36205
[15] Preiss, D., Metric spaces in which Prohorov’s theorem is not valid, Z. wahrscheinlichkeitstheorie verw. geb., 27, 109-116, (1973) · Zbl 0255.60002
[16] Rogers, C.A.; Jayne, J.E., K-analytic sets, (), 1-181 · Zbl 0524.54028
[17] Rudin, W., Continuous functions on compact spaces without perfect subsets, Proc. amer. math. soc., 8, 39-42, (1957) · Zbl 0077.31103
[18] Stone, A.H., Kernel constructions and Borel sets, Trans. amer. math. soc., 107, 58-70, (1963) · Zbl 0114.38604
[19] Stone, A.H., On σ-discreteness and Borel isomorphism, Amer. J. math., 85, 655-666, (1963) · Zbl 0117.40103
[20] Topsøe, F., Compactness and tightness in a space of measures with the topology of weak convergence, Math. scand., 34, 187-210, (1974) · Zbl 0289.28005
[21] Varadarajan, V.S., Measures on topological spaces, Amer. math. soc. transl., 48, 161-228, (1965)
[22] Wheeler, R.F., A survey of Baire measures and strict topologies, Exposition. math., 1, 97-190, (1983) · Zbl 0522.28009
[23] White, H.E., Topological spaces in which Blumberg’s theorem holds, Proc. amer. math. soc., 44, 454-462, (1974) · Zbl 0295.54017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.